MAUDE Adverse Event Report: BAXTER HEALTHCARE CORPORATION AK 98 MACHINES; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM

BAXTER HEALTHCARE CORPORATION AK 98 MACHINES; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Catalog Number 955607
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Arrest (1762)
Date of Event 03/22/2022
Type of Reportable Event Malfunction
Event or Problem Description
The reporter contacted baxter requesting a functional check on an ak98 control unit as a patient coded while performing continuous renal replacement therapy (crrt).Medical intervention and patient outcome were not reported.There was no issue reported with the ak98 control unit and the hospital was only following their policy of having the machine checked out by manufacturing when a patient injury is reported.Despite attempts to obtain additional information related to the patient event, patient¿s demographics, medical condition, or medical history, detailed related to crrt, no additional information was able to be obtained.
 
Additional Manufacturer Narrative
Should additional relevant information become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
B5: it was reported that the patient coded and passed away and the cause of death was likely due to pulmonary embolism.H10: the device was evaluated on site by a baxter qualified technician which confirmed the device functioned as intended throughout treatment.A one hour simulation was performed with no issues noted.No device malfunction was identified.Based on information from the device evaluation and additional information received from the reporter, the prismax control unit was determined not to be a factor in the event of patient death.A service history review revealed no indication that the parts replaced during servicing caused or contributed to the reported event.Should additional relevant information become available, a supplemental report will be submitted.

Brand Name
AK 98 MACHINES
Common Device Name
DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Manufacturer (Section D)
BAXTER HEALTHCARE CORPORATION
deerfield IL
Manufacturer (Section G)
BAXTER HEALTHCARE - MEDOLLA MODENA MONITORS
via modenese, 66
medolla modena 41036
IT   41036
Manufacturer Contact
25212 w. illinois route 120
round lake, IL 
2242702068
MDR Report Key14142831
Report Number9616240-2022-00005
Device Sequence Number17735349
Product Code KDI
UDI-Device Identifier07332414124519
UDI-Public(01)07332414124519
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K201809
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 05/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number955607
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/22/2022
Supplement Date Received by Manufacturer05/11/2022
Initial Report FDA Received Date04/19/2022
Supplement Report FDA Received Date05/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale